On Homomorphisms from Finite Subgroups of SU(2) to Langlands Dual Pairs of Groups

  • Yuki Kojima

    The University of Tokyo, Kashiwa, Chiba, Japan
  • Yuji Tachikawa

    The University of Tokyo, Kashiwa, Chiba, Japan
On Homomorphisms from Finite Subgroups of SU(2) to Langlands Dual Pairs of Groups cover
Download PDF

This article is published open access under our Subscribe to Open model.

Abstract

Let be the number of homomorphisms from to up to conjugation by . The physics of four-dimensional supersymmetric gauge theories predicts that when is a finite subgroup of , is a connected compact simple Lie group and is its Langlands dual. This statement is known to be true when , but the statement for non-Abelian is new, to the knowledge of the authors. To lend credence to this conjecture, we prove this equality in a few cases, namely and for arbitrary , and for exceptional .

A more refined version of the conjecture, together with proofs of some concrete cases, will also be presented. The authors would like to ask mathematicians to provide a more uniform proof applicable to all cases.

Cite this article

Yuki Kojima, Yuji Tachikawa, On Homomorphisms from Finite Subgroups of SU(2) to Langlands Dual Pairs of Groups. Publ. Res. Inst. Math. Sci. 62 (2026), no. 4, pp. 827–864

DOI 10.4171/PRIMS/62-4-7